MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Pain (1994); Injury (2348); Disability (2371)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, as a specific explant ad event dates were not provided, the date of explant and the date of event were estimated as (b)(6) 2017.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and ventrio.As reported, the patient is making a claim for an adverse patient outcome against the ventrio which was implanted on (b)(6) 2016.It is alleged that the patient's mesh removal occurred in 2017.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, as a specific explant ad event dates were not provided, the date of explant and the date of event were estimated as (b)(6) 2017.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct date of event and date of explant.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2015) is considered to be a best estimate.Updated fields: a2, b4, b5, b7, d3, d4, g3, g6, h2, h4, h6, h10, h11.Corrected fields: b3 (date of event), d.6b (date of explant).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and ventrio.As reported, the patient is making a claim for an adverse patient outcome against the ventrio which was implanted on (b)(6) 2016.It is alleged that the patient's mesh removal occurred in 2017.Attorney also alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016- patient was diagnosed with incarcerated incisional and ventral hernia, recurrent right inguinal hernia thereby underwent robotic-assisted laparoscopic repair with implant of ventrio mesh (device 1) for incisional ventral hernia and 3dmax (device 2) for right inguinal hernia.Per op notes, ¿indirect and component of direct hernia was identified in the right inguinal region.A 3dmax mesh (device 2) was placed in the right inguinal region, sutured using absorbable suture.Then, incarcerated incisional hernia was identified in the epigastric region and ventrio mesh (device 1) was placed and sutured¿.(b)(6) 2017 - patient was diagnosed with infected abdominal wall mesh thereby underwent open repair with explant of ventrio mesh (device 1).Per op notes, ¿the ventrio mesh (device 1) had folded upon itself was excised.Purulent drainage was noted from bottom of mesh.The omentum adherent to the mesh was taken down.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11191074
Report Number1213643-2021-00260
Device Sequence Number14422739
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387(17)180328(10)HUZB1674
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number0010211
Device Lot NumberHUZB1674
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer09/25/2025
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age71 YR
Patient SexMale